Top

Toxic Drug Interactions

Toxic Drug Interactions

I will never forget the day I met Alice. She had to be helped into my office by her son and a paid worker because she could not walk or drive. As we began her health history it became apparent that this would be a case like no other. She couldn’t sit still, she constantly coughed and sniffed, and she was agitated quite easily. She was told she had an adrenal tumor but she was convinced a recent medication she took for pneumonia had caused all of her problems. My client was rushed to the hospital 6 times in the space of one month with very worrying symptoms, such as racing heart, shortness of breath, tremors, dizziness, blurred vision, and weakness. Each time the doctors told her the psychiatric nurse would be in soon but in the meantime, take “these pills”- usually an anti-anxiety prescription. Finally, she was fed up with being sent home having ‘nothing wrong’ with her but also having nothing right with her!

By the time she came to me, she had undergone profound changes, was frozen by fear, confused, and well on her way to permanent disability. With no answers from the medical community — even her doctor of 15 years kicked her out of his practice — she had nowhere to turn. Tossed aside by the medical community, she found her way to me.

Here is what the backstory was: two months prior to her sudden onset of symptoms, she was treated for a viral bronchitis with Levaquin* and just for good measure, a shot of Prednisone*. Highly contraindicated to combine the two, the doctors also ignored the black box warnings. No one accepted the possibility it could be the medications affecting her; doctors told her the medications were long gone from her system by the time she was experiencing symptoms.

My own testing told a different story.

The very first day of testing showed that my client had high levels of toxicity from both the medications and it was apparent that they had zapped her central nervous and endocrine systems hard. This was not showing up on lab work or any other test partially because there are no tests to diagnose it nor are there any treatments.

She left my office that first day unsure of the future but relieved to finally have some answers and hope that things could turn around.

Improvement was immediate. Because her system was too compromised to even take supplements, we pinpointed foods, non-invasive techniques and therapies that would allow her the greatest detoxification and support. Slow but steady improvement in her condition has allowed her to take back control of her life. From a client who could not walk into my office without assistance, she has come a long way toward regaining her health. She now claims she has regained about 95% of her function- without any drugs or supplements!

We all know that disease and injury can occur in the blink of an eye, and the road to recovery can be a long one. But for her, the injury began with those most toxic of medications, and recovery did not begin until the proper identification of the root cause was made. When doctors tell you there is nothing wrong but you feel your life is in jeopardy, there seems nowhere to turn. But healing CAN take place, with attention to discovering the causes and appropriate actions for many health problems that even the medical community does not acknowledge.

* Levaquin is an antibiotic in the fluoroquinolone family, which also include Cipro and Avelox. Side effects include tendon rupture, peripheral neuropathy, aneurysm, hallucinations. See http://www.rxlist.com/levaquin-side-effects-drug-center.htm .
*Prednisone is a steroid often given to strengthen the immune system, but can cause psychosis, hallucinations, anxiety, insomnia. See http://www.mayoclinic.org/drugs-supplements/prednisone-oral-route/side-effects/DRG-20075269

Supporting Articles:
FDA Advises Restricting Fluoroquinolone Antibiotic Use
http://www.fda.gov/newsevents/newsroom/pressannouncements/ucm513183.htm
Popular Antibiotic May Carry Serious Side Effects
http://well.blogs.nytimes.com/2012/09/10/popular-antibiotics-may-carry-serious-side-effects/
Yet Another Warning on Fluoroquinolone Antibiotic Side Effects
http://www.forbes.com/sites/davidkroll/2016/07/31/yet-another-warning-on-fluoroquinolone-antibiotic-side-effects/#7ebd80e11174

No Comments

Sorry, the comment form is closed at this time.